MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. ULTRASONIC GASTROVIDEOSCOPE
Model Number GF-UE160-AL5
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The referenced scope was returned to the service center for evaluation.The evaluation confirmed the reported event as the pink colored distal end probe unit had a large cut.The ultrasound image had multiple broken elements.There were indentations and scratches on the ultrasound cord.There was loose tension with the control knob movement.The bending section cover was removed and multiple broken mesh strands were noted.The 160 series scope was not repaired as the customer opted to trade-in the scope.A review of the instrument history indicated the scope was purchased on (b)(6) 2010 with no pervious repair records.The investigation is ongoing, however, if additional information becomes available, this report will be supplemented accordingly.
 
Event or Problem Description
The service center was informed that the ultrasonic gastro-video scope's red probe cover was cut.No patient injury or harm was reported.

Brand Name
ULTRASONIC GASTROVIDEOSCOPE
Common Device Name
ULTRASONIC GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key10687685
Report Number8010047-2020-07760
Device Sequence Number19597660
Product Code ODG
UDI-Device Identifier04953170310546
UDI-Public04953170310546
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K051541
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial
Report Date (Section B) 10/15/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberGF-UE160-AL5
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2020
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2020
Initial Report FDA Received Date10/15/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1